Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 347, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 5, 1998, 3:49 AM CDT for McDonald County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 3:49 AM CDT (08:49 UTC)
- Expired
- Oct 5, 1998, 4:40 AM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
470 WUUS1 KSGF 050850 RRA SVRSGF MOC119-050940- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 AM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 440 AM CDT * AT 348 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF PINEVILLE OR BETWEEN TIFF CITY AND SOUTHWEST CITY AND WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... TIFF CITY AND COY UNTIL 4 AM GOODMAN AND ANDERSON BY 405 AM A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IF YOU LIVE WITHIN THE WARNED AREA...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. TAGGART/GORDON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:00 AM CDT, 49 minutes earlier.
Area forecast discussion, Oct 5, 3:00 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON OCT 5 1998 FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK. MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN BETWEEN 06-07Z. MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA AND NGM MODELS FOR THIS FCST. LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM TO PUSH ACRS THE LATE TNGT AND ON TUE. OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON. RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY) AIZ/VIH... TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO UPPER 70S. SOUTH WIND 10 TO 15 MPH. CCF SGF TE 075/062 067/054 066 09986 JLN TE 075/058 066/050 065 09985 RICKARD/GORDON
In the hours before
Local storm report, Oct 5, 1:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
141 AM CDT MON OCT 05 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM PITTSBURG KS WIND DAMAGE
10/04/98 CRAWFORD TREE BLOWN DOWN ON A CAR.
0928 PM DEVON KS 60 MPH TSTM GUST
10/04/98 BOURBON
1100 PM CHEROKEE KS FLOOD
10/04/98 CRAWFORD HIGHWAYS 160 AND 7
CLOSED DUE TO FLOODING
IN CHEROKEE.
1115 PM WEST MINERAL KS FLOOD
10/04/98 CHEROKEE 2 FEET OF WATER ON
STREETS IN WEST MINERAL.
1117 PM STOTESBURY MO FLOOD
10/04/98 VERNON HIGHWAY V NORTH OF
4 STOTESBURY.
1130 PM WARSAW MO WIND DAMAGE
10/04/98 BENTON TREES DOWN JUST WEST OF
WARSAW.Local storm report, Oct 5, 1:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
141 AM CDT MON OCT 05 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM PITTSBURG KS WIND DAMAGE
10/04/98 CRAWFORD TREE BLOWN DOWN ON A CAR.
0928 PM DEVON KS 60 MPH TSTM GUST
10/04/98 BOURBON
1100 PM CHEROKEE KS FLOOD
10/04/98 CRAWFORD HIGHWAYS 160 AND 7
CLOSED DUE TO FLOODING
IN CHEROKEE.
1115 PM WEST MINERAL KS FLOOD
10/04/98 CHEROKEE 2 FEET OF WATER ON
STREETS IN WEST MINERAL.
1117 PM STOTESBURY MO FLOOD
10/04/98 VERNON HIGHWAY V NORTH OF
4 STOTESBURY.
1130 PM WARSAW MO WIND DAMAGE
10/04/98 BENTON TREES DOWN JUST WEST OF
WARSAW.Special weather statement, Oct 5, 1:55 AM CDT, 1 hour 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS TIL 415 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR COUNTIES TIL 415 AM... ...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY...BENTON... MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM... ...FLASH FLOOD WATCH OVERNIGHT CONTINUES WEST OF A LINE FROM WARSAW TO FORSYTH... AT 155 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE LEADING EDGE OF THE STRONGEST THUNDERSTORMS STRETCHED FROM OSAGE BEACH TO BOLIVAR TO CARTHAGE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. ONE HOUR PRECIPITATION TOTALS FROM 1245 TO 145 AM ARE MAINLY 1 INCH WITH ISOLATED 2 INCH AMOUNTS AROUND THE JOPLIN AND CARTHAGE AREAS. THREE HOUR RAINFALL TOTALS FROM FROM 10 PM TO 1 AM ARE BETWEEN 1 TO AS MUCH AS 4 INCHES ACROSS CHEROKEE AND JASPER COUNTIES. IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. ALSO IN CHEROKEE COUNTY...SEVERE FLOODING CONTINUES TO OCCUR IN THE TOWN OF WEST MINERAL. OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. IN BENTON COUNTY...HIGHWAY 7 IN EDWARDS IS ABOUT TO BE CLOSED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED OR CLOSED. ANOTHER 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT AS THE STORMS ARE MOVING MORE TO THE NORTHEAST THAN TO THE EAST. THIS WILL LEAD TO MORE FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. GORDON/TAGGART
Special weather statement, Oct 5, 1:55 AM CDT, 1 hour 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS TIL 415 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR COUNTIES TIL 415 AM... ...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY...BENTON... MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM... ...FLASH FLOOD WATCH OVERNIGHT CONTINUES WEST OF A LINE FROM WARSAW TO FORSYTH... AT 155 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE LEADING EDGE OF THE STRONGEST THUNDERSTORMS STRETCHED FROM OSAGE BEACH TO BOLIVAR TO CARTHAGE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. ONE HOUR PRECIPITATION TOTALS FROM 1245 TO 145 AM ARE MAINLY 1 INCH WITH ISOLATED 2 INCH AMOUNTS AROUND THE JOPLIN AND CARTHAGE AREAS. THREE HOUR RAINFALL TOTALS FROM FROM 10 PM TO 1 AM ARE BETWEEN 1 TO AS MUCH AS 4 INCHES ACROSS CHEROKEE AND JASPER COUNTIES. IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. ALSO IN CHEROKEE COUNTY...SEVERE FLOODING CONTINUES TO OCCUR IN THE TOWN OF WEST MINERAL. OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. IN BENTON COUNTY...HIGHWAY 7 IN EDWARDS IS ABOUT TO BE CLOSED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED OR CLOSED. ANOTHER 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT AS THE STORMS ARE MOVING MORE TO THE NORTHEAST THAN TO THE EAST. THIS WILL LEAD TO MORE FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. GORDON/TAGGART
Special weather statement, Oct 5, 2:55 AM CDT, 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS TIL 415 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR COUNTIES TIL 415 AM... ...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY... BENTON...MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM... ...FLASH FLOOD WATCH CONTINUES OVERNIGHT WEST OF A LINE FROM WARSAW TO FORSYTH... AT 240 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE LEADING EDGE OF THE STRONGEST THUNDERSTORMS STRETCHED FROM ELDON TO BUFFALO TO GREENFIELD TO PINEVILLE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. ONE HOUR PRECIPITATION TOTALS FROM 140 AM TO 240 AM INCLUDE THREE QUARTERS OF AN INCH TO AS MUCH AS TWO INCHES IN THE JOPLIN AREA. THREE HOUR RAINFALL TOTALS FROM FROM 1130 PM TO 230 AM INCLUDE A TWO TO FOUR INCH SWATH FROM HERMITAGE TO STOCKTON TO JOPLIN TO BAXTER SPRINGS KANSAS. IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. ALSO IN CHEROKEE COUNTY...SEVERE FLOODING CONTINUES TO OCCUR IN THE TOWNS OF WEST MINERAL AND SCAMMON. OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED. THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR INCHES OF STANDING WATER IN THE STREETS. ALSO THE SHERIFF REPORTED THAT INTERSTATE 44 FROM MILE MARKER 18 TO THE OKLAHOMA STATE LINE IS WATER COVERED WITH THREE TO FOUR INCHES IN DEPTH. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED. IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED OR CLOSED. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES WITH ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 6 AM OVER MOST OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TAGGART/SS
Special weather statement, Oct 5, 2:55 AM CDT, 54 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>079-088>089-093-050930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD AND CHEROKEE COUNTY IN KANSAS TIL 415 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...AND CEDAR COUNTIES TIL 415 AM... ...FLASH FLOOD WARNING FOR JASPER...DADE...POLK...HICKORY... BENTON...MORGAN...MILLER...CAMDEN AND NEWTON COUNTIES TIL 545 AM... ...FLASH FLOOD WATCH CONTINUES OVERNIGHT WEST OF A LINE FROM WARSAW TO FORSYTH... AT 240 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE LEADING EDGE OF THE STRONGEST THUNDERSTORMS STRETCHED FROM ELDON TO BUFFALO TO GREENFIELD TO PINEVILLE. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. ONE HOUR PRECIPITATION TOTALS FROM 140 AM TO 240 AM INCLUDE THREE QUARTERS OF AN INCH TO AS MUCH AS TWO INCHES IN THE JOPLIN AREA. THREE HOUR RAINFALL TOTALS FROM FROM 1130 PM TO 230 AM INCLUDE A TWO TO FOUR INCH SWATH FROM HERMITAGE TO STOCKTON TO JOPLIN TO BAXTER SPRINGS KANSAS. IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. ALSO IN CHEROKEE COUNTY...SEVERE FLOODING CONTINUES TO OCCUR IN THE TOWNS OF WEST MINERAL AND SCAMMON. OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. SHERIFF DEPARTMENTS IN CRAWFORD AND CHEROKEE COUNTIES REPORT NEARLY EVERY SECONDARY ROAD...INCLUDING LOW WATER BRIDGES ARE WATER COVERED OR FLOODED. THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR INCHES OF STANDING WATER IN THE STREETS. ALSO THE SHERIFF REPORTED THAT INTERSTATE 44 FROM MILE MARKER 18 TO THE OKLAHOMA STATE LINE IS WATER COVERED WITH THREE TO FOUR INCHES IN DEPTH. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED. IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...CEDAR AND ST CLAIR REPORT NUMEROUS LOW WATER AND SECONDARY ROADS ARE FLOODED OR CLOSED. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES WITH ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 6 AM OVER MOST OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TAGGART/SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 60 min |
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 60 min |
| Oct 4, 10:19 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk, St. Clair | 55 min |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 55 min |
| Oct 4, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 6 hr |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 4 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 1 more | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Oct 5, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 33 min |
| Oct 5, 6:45 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Oct 5, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 32 min |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Webster | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.